MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FLEXIBLE REAMER 5.0 MM DIAMETER; GUIDE, SURGICAL, INSTRUMENT

ZIMMER BIOMET, INC. FLEXIBLE REAMER 5.0 MM DIAMETER; GUIDE, SURGICAL, INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the extension piece of the sentinel reamer fractured from the shaft.A drilling mandrel was used to complete the surgery.No adverse events have been reported as a result of this malfunction.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).Report source: foreign country: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: d9; h2; h3; h6 h6: component code: mechanical (g04) - drill visual examination of the returned product identified the reamer head has disassembled from the flex shaft.The device exhibits no fracture damage.The diameter of the shaft is conforming to print specifications.Wear & tear is seen on the cutting edges that indicates repeated use.The device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FLEXIBLE REAMER 5.0 MM DIAMETER
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13938204
Report Number0001822565-2022-00862
Device Sequence Number12437805
Product Code FZX
UDI-Device Identifier00889024038714
UDI-Public(01)00889024038714(10)64919121
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00222800500
Device Lot Number64919121
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer05/18/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown